Results 1 to 3 of 3

Thread: Amitryptlene withdrawal or just miserable !?

  1. #1
    Join Date
    Jul 2008
    Posts
    213

    Amitryptlene withdrawal or just miserable !?

    I was on 50-75mg of Amitryptlene for ibs..

    Not sure if it worked on my anxiety and depression, or if them controlling the ibs helped things in that way. For 5 years I had my life back, now I'm back to pain, being ruled by my tummy and not wanting to leave the house.

    I'd already had to increase the dosage as they'd bottomed out twice.. Then a third time.. They kind of worked in a way, but I didn't feel enough to warrant staying on them as a further increase resulted in me feeling zombie like and I was already struggling at 50mg with memory issues.

    I wasn't given any advice on withdrawal, I asked for some at a recent GP appointment and still didn't get any..


    She also told me there was nothing else to help my ibs, which came as a blow.


    About a month ago (on around 10mg every two days) I was feeling great, I felt sharp, really happy, always having a laugh, like a fog had lifted. I just felt far better than I'd felt in ages.

    Now I'm down to 10mg every 4 or 5 days and I'm miserable!

    I desperately wanted the GP to tell me this was withdrawal, but my fear is that I'm depressed.

    I can't sleep more than 5 hrs per night, I'm just shattered.
    I can no longer exercise as I have no energy to lift anywhere near as much weight as I was.. Either through lack of sleep or lack of food and ibs symptoms (I was working out an hour a day, it' slowly gone to 45mins... 30... Now it's a struggle to get to 15mins. In the end I give up because it just makes me feel sad and downright angry)
    I find no joy in anything.
    I've even been questioning if if I love my husband. I just don't want to be around anyone.
    I have no appetite and am barely eating.
    I think if I were left alone I would just be in bed, I don't want to end it all or anything like that, but I feel like I've just had enough.
    I'm still functioning, but that's it, I'm just doing what I need to with little to no emotion other than sadness and/or emptiness.


    Now I'm terrified I'm just depressed and the amitryptlene was masking it..
    Or is it lack of sleep.. Food...
    Withdrawal alone ( I hope)


    I just want to know if anyone else has felt this way??

  2. #2
    Join Date
    Jan 2017
    Posts
    1,468

    Re: Amitryptlene withdrawal or just miserable !?

    Quote Originally Posted by nikkinik View Post
    She also told me there was nothing else to help my ibs, which came as a blow.
    I doubt this is true. I suggest you get a second opinion.

    Now I'm down to 10mg every 4 or 5 days and I'm miserable!
    You need to stop doing that. Amitriptyline has an average half-life of around 15-20 hours, so for most is completely eliminated within 4 days. By taking it every 4-5 days you are purging the drug from your system then taking it again, over and over, creating a withdraw roller-coaster.

    If you can go 5 days without it then you can probably just stop taking it altogether. Weaning off most meds by skipping doses is a very bad idea, imho.

    Now I'm terrified I'm just depressed and the amitryptlene was masking it..
    Or is it lack of sleep.. Food...
    Withdrawal alone ( I hope)
    Given what you've been doing it is hard to say whether this is withdrawal, depression, or both. That will only be revealed once you've been completely off the med for a while.

  3. #3
    Join Date
    May 2018
    Posts
    21

    Re: Amitryptlene withdrawal or just miserable !?

    I have been on Amitryptyline and Citalorapram for 3 years, and suffered with terrible side effects which I didnt realise were because of the meds until 6 months ago.

    My doctor says I am extremely sensitive to meds, so for the past 6 months have been slowly tapering off Amit. The withdrawal is horrendous, am in withdrawal now and my blood pressure spikes with each taper. The doctor yesterday has put me on blood pressure tablets and as I have a machine he has asked me to check my readings daily. Since tapering my mass of nuero symptoms have either disappeared, or reducing. These meds have ruined my life.

    ---------- Post added at 09:40 ---------- Previous post was at 09:33 ----------

    I forgot to add, that I agree with the post about not tapering by missing doses. For me tapering by 2.5mg over 2.5 weeks is the best way due to the half life. You can find a pill cutter online. I appreciate everyone is different but tapering your way would make me ill.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Please can someone help - amitryptlene by wockhardt
    By nikkinik in forum Amitriptyline
    Replies: 0
    Last Post: 05-08-14, 21:01
  2. Miserable
    By harrys mummy in forum Health Anxiety
    Replies: 3
    Last Post: 25-11-12, 19:31
  3. Miserable!!!
    By MVP123 in forum Health Anxiety
    Replies: 2
    Last Post: 23-12-08, 12:11
  4. i am miserable
    By munchkin555 in forum Depression from Panic/Anxiety
    Replies: 0
    Last Post: 25-04-08, 22:54
  5. Fed up, Miserable but Here
    By JonFB in forum Introduce Yourself
    Replies: 11
    Last Post: 19-11-06, 20:36

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •